Hail, Boone
- When
- June 27, 3:53 PM CST
- Where
- Boone County, 2.43 mi W of Sturgeon
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.225, -92.325
Storms developed ahead of a strong cold front as it moved through the region. There were numerous reports of damaging winds as well as some isolated large hail and flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Storms developed ahead of a strong cold front as it moved through the region. There were numerous reports of damaging winds as well as some isolated large hail and flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 27, 1:28 PM CST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 228 PM CDT SUN JUN 27 2010 .DISCUSSION... /228 PM CDT SUN JUN 27 2010/ MAIN CONCERN DEALS WITH COVERAGE AND SEVERITY OF TSRA OVER THE CWA THE NEXT 24 HOURS. COLD FRONT CURRENTLY EXTENDED FROM SERN IA SWWD TO SOUTH OF KANSAS CITY AT 19Z. THE AIR MASS AHEAD OF THE FRONT HAS RECOVERED FROM THE MCS GENERATED OUTFLOW THAT WAS OVER THE AREA THIS MORNING. MLCAPES NOW RANGE FROM 1000-3000 J/KG WITH LITTLE CINH LEFT. SOME WEAK CELLS HAVE DEVELOPED OVER THE ERN OZARKS...AND SATELLITE IS ALSO SHOWING THAT THE CU FIELD IS BECOMING MORE AGITATED AHEAD OF THE COLD FRONT OVER CNTRL AND NERN MO. THIS GOES ALONG WITH THE IDEA OF THE 12Z NCEP WRF AND LATEST RUNS OF THE HRRR/RUC THAT TSRA SHOULD INCREASE IN AREAL COVERAGE OVER THE CWA THE REST OF THE AFTERNOON INTO THIS EVENING WITH FORECAST CAPES ABOVE 4000 J/KG BETWEEN 21-00Z. MID-DEEP LAYER SHEAR WILL REMAIN WEAK AND CONVERGENCE IS NOT PARTICULARLY STRONG ALONG THE FRONT WHICH SHOULD LIMIT WIDESPREAD SEVERE POTENTIAL... BUT VERY UNSTABLE ATMOSPHERE AND DELTA THETA-E'S AROUND 30K BETWEEN SFC-750MB SUGGEST THE POTENTIAL FOR ISOLD SVR TSRA THROUGH LATE EVENING. STORMS MAY ALSO BE EFFICIENT HEAVY RAIN PRODUCERS GIVEN THE PWATS AROUND 2 INCHES AND WARM CLOUD LAYERS OVER 4KM. HAVE LIKELY OR BETTER CHANCES GOING OVER THE SRN HALF OF THE CWA TONIGHT...AND THEN JUST CHANCE POPS CONFINED TO THE SERN MO/SRN IL COUNTIES ON MONDAY MORNING ALONG THE EXITING FRONT. LARGE SCALE SUBSIDENCE WILL SET IN BEHIND EXITING SFC FRONT/GREAT LAKES TROUGH STARTING A DRY PERIOD THAT WILL LAST THROUGH THE REST OF THE WEEK. GFS/NAM MOS AND SREF 2M TEMPS ARE IN GOOD AGREEMENT THE NEXT FEW DAYS AND DID NOT SEE MUCH REASON TO DEVIATE FROM THEM. WILL KEEP A DRY FORECAST GOING LATE WEEK AND NEXT WEEKEND WITH TEMPS CLIMBING BACK TO WARM NORMALS BY INDEPENDENCE DAY. THERE IS A BIT MORE UNCERTAINTY TODAY AS BOTH THE 00Z AND 12Z CANADIAN GEM/GFS ARE TRYING TO BRING THE REMNANTS OF ALEX NWD INTO THE MID MS VALLEY BY NEXT SUNDAY. LATEST TPC GUIDANCE GOES ALONG WITH THE ECMWF KEEPING ALEX ON A MORE WNWWD COURSE DURING THE WEEK. THE ECMWF IS SHOWING MUCH BETTER RUN-TO-RUN CONTINUITY OVER THE PAST 24 HOURS...SHOWING THE SLOW PROGRESSION OF THE LONGWAVE RIDGE THROUGH THE CNTRL CONUS WHICH SHOULD CAUSE LARGE SCALE NEUTRAL OR DOWNWARD MOTION THROUGH THE PERIOD. THE ECMWF DOES INDICATE GULF MOISTURE WILL BEGIN TO RETURN FROM THE SW BY SUNDAY...BUT THERE IS NO DISCERNIBLE FORCING FOR IT TO ACT ON TO WARRANT ADDING POPS AT THIS POINT. 850MB TEMPS AROUND +13C WITH ELY SFC WINDS ON THURSDAY WILL WARM TO NEAR +20C WITH SLY WINDS OVER THE WEEKEND. BRITT && .AVIATION... /1244 PM CDT SUN JUN 27 2010/ MAIN CONCERN IS TSTMS CHANCES THRU THE EVENING. SHRA/TSTM FROM THIS MORNING ARE FINALLY DYING...LEAVING LEFT OVER MID/HIGH LEVEL CLOUDINESS. THESE SHOULD GENERALLY THIN AS THE AFTERNOON PROGRESSES. ADDITIONAL SHRA/TSTM SHOULD DEVELOP ALONG AND AHEAD OF A COLD FRONT THAT IS FCST TO MOVE THROUGH THE AREA THIS EVENING. MODELS ARE HINTING AT A 3-6 HR WINDOW OF POST FRONTAL HIGH END MVFR CIGS OVERNIGHT. BEST CHANCES FOR THIS ARE ALONG AND EAST OF THE MS RIVER. NOT CONFIDENT IN THIS SCENARIO...GENERALLY WENT WITH 4 KFT CIGS OVERNIGHT. SKIES ARE EXPECTED TO CLEAR OUT TOWARDS DAYBREAK. INITIAL GUSTY SW WINDS WILL GRADUALLY BECOME WLY OVERNIGHT...THEN NWLY TOMORROW MORNING. VFR CONDITIONS ARE EXPECTED ON MONDAY WITH LIGHT NWLY WINDS AND JUST SOME SCT HIGH CLOUDS IN THE MORNING. SPECIFICS FOR KSTL... OUTFLOW BNDRY ASSOC WITH EARLY CONVECTION CAUSED WINDS TO BECOME NWLY AROUND 1630Z. WINDS ARE JUST NOW BEGINNING TO RECOVER FORM THIS INTERRUPTION. STILL EXPECT THEM TO BE RATHER GUSTY THIS AFTERNOON. EARLIER CONVECTION HAS ALL BUT DISSIPATED. EXPECT MORE SHRA/TSTM TO DVLP ALONG/AHEAD OF COLD FRONT THAT IS FCST TO PASS THROUGH STL METRO AROUND 6Z. THERE COULD BE SOME ADDITIONAL DEVELOPMENT THIS AFTERNOON...BUT EXPECT GREATEST COVERAGE TO BE AFTER 00Z. MODELS ARE HINTING AT A 3-6 HR WINDOW OF POST FRONTAL HIGH END MVFR CIGS OVERNIGHT. BEST CHANCES FOR THIS ARE ALONG AND EAST OF THE MS RIVER. NOT CONFIDENT IN THIS SCENARIO...GENERALLY WENT WITH 4 KFT CIGS OVERNIGHT. MILLER && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 343 PM CDT SUN JUN 27 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281145- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 343 PM CDT SUN JUN 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING THAT COULD PRODUCE WIND GUSTS TO 60 MPH...QUARTER SIZE HAIL AND HEAVY DOWNPOURS. MODERATE TO MAJOR FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI...ILLINOIS AND LA MOINE RIVERS. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS WILL BE LIMITED TO SOUTHEAST MISSOURI AND EXTREME SOUTHWEST ILLINOIS ON MONDAY AS THE COLD FRONT EXITS THE REGION. MODERATE TO MAJOR FLOODING IS FORECAST TO CONTINUE ALONG PARTS OF THE MISSISSIPPI...ILLINOIS AND LA MOINE RIVERS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION IS POSSIBLE THIS EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BRITT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 449 PM CDT SUN JUN 27 2010 MOZ041-042-272230- AUDRAIN MO-BOONE MO- 449 PM CDT SUN JUN 27 2010 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN AUDRAIN AND NORTHERN BOONE COUNTIES UNTIL 530 PM CDT... AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF HALLSVILLE...OR 13 MILES NORTH OF COLUMBIA...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CENTRALIA... MEXICO... STURGEON... HALLSVILLE... THOMPSON... VANDIVER... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. MILLER
The St Louis radar (KLSX), 154 km away, was scanning. The volume nearest the first event began at 21:52 UTC.
7 thunderstorm wind, 1 hail. Local standard time, as filed.
Thunderstorm winds blew down a large tree across Audrain Road just south of intersection with Highway FF. Also, large tree limbs were blown down onto Mars Street and a large tree was blown down across Osage Street.
Thunderstorm winds blew down several large tree limbs.
Thunderstorm winds blew down a large tree limb in town. It fell onto two cars causing minor damage. The nearby house also sustained minor damage.
National Weather Service personnel conducted a damage survey over parts of west central Osage county and determined that the tree and structural damage was due to a combination of damaging downburst winds and microbursts from a severe thunderstorm which moved through the area between 620 pm and 630 pm.
The damage area started a quarter of a mile west of County Road 608 near the Maries River. The roof of one machine shed was uplifted to the southeast on a farmstead near County Road 608. Tree damage was confined at three locations along the Maries River. One area of tree damage extended from the river up to the ridge axis across the river. Several large oak and pecan trees were damaged in this area.
Other nearby tree damage due to the downbursts occurred along Brush Creek Hollow about 2 miles south southwest of Loose Creek. Several large oak trees over 100 years old were uprooted due to an intense microburst. Surface wind gusts were estimated between 85 and 95 mph in this location.
Further east, towards the south end of County Road 603, near Brush Creek, a second machine shed was completely destroyed with the debris from the shed laid to the west southwest. As the machine shed started to lift to the west, five occupants moved inside a large pickup truck within the machine shed. None of the occupants were injured. A nearby house, approximately 50 yards to the south, was not damaged. Approximately 100 to 150 yards northeast and east of the machine shed, several large hardwood trees were uprooted and also lying to the west and southwest. This is an interesting area in which the tree and machine shed damage laid to the west and southwest and occurred immediately on the back side (west side) of the severe thunderstorm. This is an uncommon type of damage pattern. Surface winds were estimated between 70 and 90 mph in this location.
The final area of tree damage occurred 2.2 miles southeast of the town of Loose Creek, along County Road 602. This road was along a ridge axis and several very large oak trees were uprooted to the northeast.
The total tree and structural damage area extended 5 miles in length and one mile in width.
Thunderstorm winds caused extensive tree damage in Hermann. Several large trees were blown down around town, as well as numerous branches. One tree fell onto the pavilion at the city park damaging it and a large tree limb fell onto the wooden bandstand in the park as well, causing minor damage.
Thunderstorm winds blew down a very large tree in Union City Park. The tree crushed the playground equipment at the park. No injuries were reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2010Every state in 2010This day in weather historyWarnings in Missouri, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 245516, 245524, 245537, 245589, 245599, 247907, 245554, 247908.